Hail, Gallia
- When
- August 10, 2:35 PM EST
- Where
- Gallia County, Vinton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.967, -82.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 10, 2:25 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT TUE AUG 10 2004 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... CURRENT LINE OF TRW WEAKENS DURING EARLY EVENING HOURS WITH WIDESPREAD SVR POTENTIAL NOT ANTICIPATED AS ATMOSPHERE LACKS SIGNIFICANT WAVES/ MID LEVEL COOLING. COLD FRONT CURRENTLY IN CENTRAL OH SOUTHWARD INTO KY SLOWLY NUDGES EASTWARD DURING THE NIGHT WITH IT REACHING I-79 BY DAWN WED. WEAK DYNAMICS WITH SURFACE BAROCLINIC ZONE CORRELATES TO CHANCE POPS AGAIN TOMORROW...HOWEVER FOCUS SHIFTS INTO EASTERN ZONES WHERE GREATEST INSTABILITY RESIDES (LI/S -2C...HIGHEST H10-H8 MSTR CONV...AND BEST EQUIV POT TEMP ADV). THAT IN MIND...PLAYED HIGHEST POPS EAST AND LOWEST W...THINKING MORE OF A DIURNAL TREND IN THE WEST...WHILE SHOWERS ARE POSSIBLE AT ANY TIME IN THE EAST. UPR LVL LOW INTENSIFIES CARVING OUT A MORE AMPLIFIED TROF IN THE CENTRAL CONUS...THUS SLOWING EASTWARD PROGRESSION OF FRONT NEAR THE BLUE RIDGE THURSDAY. MID LVL WAVES TRAVERSE CWA THUR AND THUR NIGHT IN THE POST FRONTAL AIRMASS...SO A SMALL CHC OF RW. PLAYED NUMBERS A FEW DEGREES ABOVE GUIDANCE TNGT WITH BKN CLOUDS...OTHERWISE MAV NUMBERS LOOK GOOD. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 144 PM EDT TUE AUG 10 2004 LONG TERM (FRIDAY THROUGH TUESDAY)... TREND IN MODELS IS FOR A BIT SHARPER MEAN UPPER TROF IN THE GREAT LAKES AND OH VLY FOR 12Z FRIDAY...AS ANOTHER VORT MAX ROTATES AROUND. 12Z ETA SOLUTION EVEN SLOWER THAN GFS IN PUSHING FRONTAL MOISTURE E ON FRIDAY. WILL INCREASE LINGERING CLOUDS A BIT ON FRIDAY. POPS STILL DIFFICULT TO FIGURE FOR FRIDAY. LEAVING SLIGHT CHANCE (20 POPS) IN THE MOUNTAINS FRIDAY. WEAKENING UPPER TROF STILL IN UPPER OH VALLEY OVER THE WEEKEND. OUR THOUGHTS / NEIGHBORING OFFICES AGREED/ WERE THAT THE 12Z GFS SOLUTION BROUGHT THE REMAINS OF CHARLEY TOO FAR NW...CONSIDERING THE MEAN TROF IN GREAT LAKES AND UPPER OHIO VALLEY...THUS GFS AFFECTS OUR MOUNTAINS WITH RAIN. ONLY INSERTED A 20 POP FOR EASTERN COUNTIES ON MONDAY...THINKING MAIN MOISTURE WILL REMAIN TOWARD THE CAROLINA COAST. AFTERNOON TEMPERATURES STILL BELOW NORMAL IN MEAN TROF FRIDAY INTO SUNDAY. NOTICE PKB STILL HAS NOT REACHED 90 DEGREES THIS SUMMER...WITH 89 DEGREES SEVERAL DAYS. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 1252 PM EDT TUE AUG 10 2004 AVIATION... MVFR HAZE AND CU EXPECTED DURING 18-23Z TIME PERIOD AND THAT TREND CONTINUES TONIGHT WITH MVFR VIS IN LIGHT FOG...OTHERWISE VFR EXPECTED ENTIRE PERIOD. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 1040 AM EDT TUE AUG 10 2004 SHORT TERM (REST OF TODAY)... SCATTERED CONVECTION CONTS TO RACE NE ALONG THE OHIO RIVER IN AN AREA OF WEAK INSTABILITY. NOT TOO EXCITED ABOUT WIDESPREAD CONVECTION THIS AFTERNOON AS COLD FRONT IN WESTERN OHIO SLOWLY APPROACHES. A CAP DEVELOPS BETWEEN H7-H6 WHICH SUPPRESSES TSTM POT EXCEPT ALNG AND WEST OF PKB TO HTS LINE GIVEN CLOSER PROXIMITY TO BAROCLINIC ZONE. ADJUSTED HIGH TEMPERATURES UP A FEW DEGREES ACROSS THE NORTH PER A LONGER PERIOD OF SUNSHINE...OTHERWISE PREVIOUS FCST LOOKS GOOD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE. && SHORT TERM...29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1100 AM EDT TUE AUG 10 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-110756- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- INCLUDING THE CITIES OF...ASHLAND...ATHENS...BECKLEY...BUCKHANNON... CHARLESTON...CLARKSBURG...CLAY...CLINTWOOD...DURBIN...ELIZABETH... ELKINS...FAYETTEVILLE...GALLIPOLIS...GLENVILLE...GRAFTON... GRANTSVILLE...GRAYSON...GREENUP...GRUNDY...HAMLIN...HARRISVILLE... HUNTINGTON...IRONTON...JACKSON...LOGAN...LOUISA...MADISON... MARIETTA...MARLINTON...MCARTHUR...MIDDLEBOURNE...NEW LEXINGTON... PARKERSBURG...PHILIPPI...PINEVILLE...POINT PLEASANT...POMEROY... RIPLEY...ROCK CAVE...SNOWSHOE...SPENCER...STONEWALL JACKSON LAKE... SUMMERSVILLE...SUTTON...WAYNE...WEBSTER SPRINGS...WELCH... WEST UNION...WESTON...WILLIAMSON AND WINFIELD 1100 AM EDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM ATHENS TO PARKERSBURG TO CLARKSBURG TUESDAY AFTERNOON. DAMAGING WINDS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK OF SEVERE THUNDERSTORMS EXPANDS ENCOMPASSING THE ENTIRE AREA WEDNESDAY AS A COLD FRONT PASSES. AGAIN THE PRIMARY THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Charleston,WV radar (KRLX), 90 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415651.